Reply To: Medication side effects

Home Welcome to the ADDitude Forums For Parents Treating Your Child Medication side effects Reply To: Medication side effects

#99053
cookiemonster
Participant

Thank you! Do you agree with the previous comment that it’s better not to take med breaks on weekends? We’ve always done weekend breaks, to let him eat more, and because the med doesn’t seem necessary on weekends.

I had thought the same, that we might have the right med “family” since it was SO effective for his symptoms, but maybe another in this family might be better for side effects. But the Dr said I was “talking in circles” and said that wouldn’t make sense at all, that if biphentin side effects aren’t acceptable then we should stay away from methylphenidate altogether. I should add that I’m in Canada so I’m not sure how many other options there are here, in that family. Anyway, the queasiness isn’t persistent as you said, it seems to be brief (30 mins ish?) but daily. I’m still hoping it will resolve over time but based on last spring there’s a good chance it won’t completely disappear. I do wonder though if I need to find a Dr who specializes in ADHD treatment specifically, rather than a pediatrician. Our pediatrician says he has 20 years of experience treating kids with ADHD. Is it really possible for everyone to find an ADHD drug that has no side effects? This one also causes suppressed appetite and trouble sleeping but those ones seem a little more manageable than queasiness. We use melatonin to help with sleep, and he can eat more on weekends.